Please use this identifier to cite or link to this item:
Title: Resonance response of a simply supported rotor-magnetic bearing system by harmonic balance
Author(s): Leung, Andrew Yee Tak 
Author(s): Guo, Z.
Issue Date: 2012
Publisher: World Scientific Publishing Company
Journal: International Journal of Bifurcation and Chaos 
Volume: 22
Issue: 6
Both the primary and superharmonic resonance responses of a rigid rotor supported by active magnetic bearings are investigated by means of the total harmonic balance method that does not linearize the nonlinear terms so that all solution branches can be studied. Two sets of second order ordinary differential equations governing the modulation of the amplitudes of vibration in the two orthogonal directions normal to the shaft axis are derived. Primary resonance is considered by six equations and superharmonic by eight equations. These equations are solved using the polynomial homotopy continuation technique to obtain all the steady state solutions whose stability is determined by the eigenvalues of the Jacobian matrix. It is found that different shapes of frequency-response and forcing amplitude-response curves can exist. Multiple-valued solutions, jump phenomenon, saddle-node, pitchfork and Hopf bifurcations are observed analytically and verified numerically. The new contributions include the foolproof multiple solutions of the strongly nonlinear system by means of the total harmonic balance. Some predicted frequency varying amplitudes could not be obtained by the multiple scales method.
DOI: 10.1142/S0218127412501362
CIHE Affiliated Publication: No
Appears in Collections:CIS Publication

SFX Query Show full item record

Google ScholarTM




Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.